Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frigginsid

retin-a brought me out of accutane-induced remission??

Recommended Posts

i was on a six month course of accutane taking 40mg a day, and finished my course on about the new year. i was completely clear. it felt nice not to have to worry about cleaning my face or being anal about what touched my face. i washed my face with water in the shower and before bed. that was all.

about a month ago during spring break, i noticed two small zits on my temples. no big deal. a few days later, a couple more. it wasnt really a big deal at the time. my derm gave me a tube of 0.025 retin-a to spot-treat problem areas, so i whipped it out of the cupboard and applied it. I followed the directions and applied only once every two days, for a total of three times before i stopped. i ended up stopping because i panicked after seeing a major breakout just a few days after the first application.

i thought that if i stopped using the cream, the breakout would fade away and i'd go back to one or two zits, which was okay with me. instead, its been almost five weeks and im breaking out as bad as ever, due to three applications! i havent been using anything else for my skin, and havent made any changes to my behaviour otherwise.

i guess im just wondering, what should i expect? has anyone had similar experiences?

(by the way, sorry for moving this from the topical retinoids board, but i thought it might get more attention here)

Link to comment
Share on other sites

I would go back to your derm and ask for a different topical, Benzaclin really worked for me in the past.

Retin-a really depends on the user... your reaction sounds a lot like mine (an immediate and horrible breakout) whereas my friend started using it a couple of weeks ago and her skin looks darn near perfect today. Unfortunately it's one of those things where you just never know until you try it.

Link to comment
Share on other sites

how did you end up mediating the effects of your retin-a usage? did you stop using it and just wait or did you have to use another topical?

my problem is that i've been through many many different topicals, all of which have had negligible effects. on top of that, my insurance coverage will be ending this month, so prescriptions are pretty much going to be out of the question now. =[

anyway, my skin seems to be slowly getting better. it seems to improve more the less i touch it, including washing - which is strange because all i use is water and cetaphil gentle cleanser.

grrrr. any ideas?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×